ArticleWorld journal of clinical cases2022
Case mistaken for leukemia after mRNA COVID-19 vaccine administration: A case report.
Article in World journal of clinical cases, 2022. The graph could read no effect estimate from its abstract, so it casts no vote on the map. Not yet cited in PubMed.
What it found
Each row is one number read from the abstract, on the scale the paper reported it, with its interval. Left of the dashed line favours the treatment, right favours the comparator. Under each row is the sentence it came from. New to these charts? A ten-minute tutorial.
The abstract states no effect estimate the extractor could read, or names no intervention and outcome on the map, so this paper lights no cell and moves no belief. It is still indexed, cited and linked below.
The trial behind it
Trials whose registry record cites this paper, or whose number appears in the abstract. A trial that started after this paper was published is citing it as background, not reporting it.
Neither the registry nor the abstract names a trial number. If this is a trial report, that itself is worth knowing.
Who cites it
0 citing papers in PubMed, 2 citations in OpenAlex.
No citing paper in PubMed yet.
Corrections and comments
PubMed lists nothing against this paper. Absence here is not a guarantee, only a check that was made.
Authors and funding
4 authors at 1 institution in 1 country.
Funding
No grant is acknowledged in the PubMed record.
Abstract
backgroundFollowing the global outbreak of coronavirus disease 2019 (COVID-19), unlike other vaccines, COVID-19 vaccines were developed and commercialized in a relatively short period of time. The large-scale administration of this vaccine in a short time-period led to various unexpected side effects, including severe cytopenia and thrombosis with thrombocytopenia syndrome. Despite many reports on adverse reactions, vaccination was necessary to prevent the spread of COVID-19; thus, it is essential to understand and discuss various cases of adverse reactions after vaccination. CASE SUMMARY: A 77-year-old woman was administered the second dose of Pfizer mRNA COVID-19 vaccine. After vaccination she experienced fever, myalgia, and weakness. Antibiotics were subsequently administered for several days, but there was no improvement in the symptoms. The patient showed severe thrombocytopenia and leukocytosis. Thoracic and abdominopelvic computed tomography showed no infection related findings, but splenomegaly and cirrhotic liver features were observed. A large number of immature cells were observed in the peripheral blood smear; thus, bone marrow examination was performed for acute leukemia. However, there were no abnormalities. The patient recovered after administration of hepatotoxins and transfusion treatment for cytopenia and was diagnosed with an adverse reaction to COVID-19 vaccination.
conclusionAdverse reactions of vaccination could be mistaken for hematologic malignancies including leukemia. We report a patient with leukocytosis following COVID-19 vaccination.
Indexed as
Identifiers
What OpenQuestion holds
Registered trials
Read under generation 80e0d062 · epoch 390. Bibliography from PubMed, PubMed Central and OpenAlex; grants from NIH RePORTER; trial links from ClinicalTrials.gov; estimates, votes and beliefs from the OpenQuestion graph.